How can I combat skin thinning (corticosteroid ointment side effect).. and my skin being this bad?
I am an 18 year old female. I have chronic dermatitis from multiple causes. It is over my entire body- it's easier to list the places it DOESN'T occur: my back and crotch. Most recently (a month ago), it spread to my hands and my feet (it is worse there). My face is clear- for now.
The itching sensation is incredibly intense and from scratching, my skin ends up a hundred times worse. I cut my nails as short as I possibly can and I resist the urge as much as I possibly can. It gets so bad I meditate to resist tearing my skin open. Still, I end up doing so.
I tried EVERYTHING. I clean, dust, vacuum often. I use hypoallergenic dye/fragrance/etc-free soap, laundry soap, shampoo, etc. Cutting out dairy decreased the problem only slightly. I tried standard intense-care lotions, calamine lotion, standard strength hydrocortisone, vaseline, coconut oil, olive oil, oatmeal baths... I tried everything.
Six months ago I started using corticosteroid ointments and creams- fluocinonide cream for the most intense itching, and triamcinolone for most of the time. I use them as minimally as will combat the itching, but as I said, my skin problems are chronic.
The biggest side effect of these is thinning of the skin. I really didn't expect this to happen until I'd been using these for years, but I'm fairly certain it's already happening. My skin is breaking much easier from my nails or anything else lately in the places in which I put it most often. I already had Irish skin, so thinning is not good. Even if you can convince me that it is not due to the steroids, I'm still scared because I know that it will happen eventually.
These steroid creams seem to be my only option. I'm completely stuck and I don't know what to do.
I just really need some advice on skin thinning, using these god awful ointments, my problems in general. This is all so hard to deal with.
Thank you so much in advance for any answers that I get.
The reversibility of skin thinning because of corticosteroid depends on the extent of damage and the time for which the steroids have been used. Nothing else is to be used except for plain mositurisation and you should avoid using any more steroids.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.